Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Brownsville, TX

May 25, 2007Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 1:32 PM CDT for Kenedy County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 1:32 PM CDT (18:32 UTC)
Expired
May 25, 2007, 3:00 PM CDT
In force
88 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 251832
FFWBRO
TXC261-252000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 300 PM CDT

* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2660 9801 2660 9729 2707 9737 2680 9798

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 11:30 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 25, 11:30 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1130 AM CDT FRI MAY 25 2007

.DISCUSSION...HAVE ISSUED A QUICK UPDATE TO POST A FFA FOR
TXZ250-251-253>257 AS THE SOUTHERN END OF THE MCS OVER THE CRP CWA
HAS BUILT SLOWLY SOUTHWARDS DOWN THE COASTLINE INTO THE ELEVATED
PWATS AND CAPES CLOSER TO BRO.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS
GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A
PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT
DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS
PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY
NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO
AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE
MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION
EXPECTED SATURDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR TXZ250-251-253>257 UNTIL 7 PM THIS EVENING.
SMALL CRAFT ADVISORY GMZ170-175 THROUGH 7 AM SATURDAY MORNING.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 11:05 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1105 AM CDT FRI MAY 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1105 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT
IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS
TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST
NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR
BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7
PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT
TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH
SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH
SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF
RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH
SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF
THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTFlash Flood WarningBROHidalgo, Willacy89 min
May 25, 10:43 AM CDTFlash Flood WarningBROCameron62 min
May 25, 11:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 2:50 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy115 min
May 25, 4:55 PM CDTFlash Flood WarningBROCameron95 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.